Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On warfarin. Suggested half dose. Noticed spotting after intercourse. Do I need to see a doctor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I am on 4mg/day warfarin since a massive saddle PE in February. INR tested Sunday, was 3.9 (slightly elevated). Doctor suggested i take a half dose ( 2 mg) on Wednesday night, which i did.

Tonight, after intercourse with my husband, i began spotting bright red blood from my vagina -- very minimal amounts, only visible on toilet tissue after wiping, but not stopping. Do i need to go to the ER? Or can i just call my doctor tomorrow?
Posted Wed, 23 Oct 2013 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer:
No need to go to ER

Detailed Answer:
Hi Ma'am,

Good Day to you.

I can fully appreciate the pain and agony that you are passing through.

The effect of warfarin lasts for more than 48 hours. Hence, the INR will come down in 2-3 days' time with reduced dose.

Since you have a minimal bleed, there is no reason to be overtly concerned. The bleeding will stop eventually.

I suggest that you take Warfarin 2mg/day for another 2 days. Repeat INR on day 3. If the report is between 2 - 2.5, you may consult your doctor who will adjust the dose.

Hope I have addressed your query to your satisfaction. If you have any further questions, I will be more than happy to help you.

However, if you do not have any further clarifications, you can close the discussion and rate the answer.

Wish you a speedy recovery and good health.

Fond regards and best wishes,

Dr. (Col) R Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor